Wednesday, August 27, 2008

Relationships Give Her Hives

Hi Terry,

Every time I date a man for more than a year I break out in hives. Not just a few, but enough to have the doctor put me on Valium and Hydroxzine. I do not know what causes this, but as soon as I break up with the guy I am fine.

What is causing this?

If any of your readers can help me, I would appreciate it.

-D.


Dear D.-

Well, my guess would be that you have a serious aversion to long-term relationships, but I'm just a girl who used to get freaked out by long-term relationships, so maybe I'm projecting.

Did the doctor who prescribed the medication offer any insight?

There are many therapies available to those of us who suffer from fears and phobias, ranging from psychotherapy to hypnosis to EFT (for more information about EFT, a technique that helped me overcome insomnia and anxiety attacks, click here). My best advice is to research them and invest in the services of a licensed practitioner who can help you resolve this problem.

Since you asked for readers' perspectives, I'll invite them to leave a comment here.

Thanks for writing and good luck.

Terry